I have noticed that my sons eyes are often very dilated. He has been a severe migraine sufferer his whole life. He recently told me that he wakes up sometimes feeling very disoriented and his pupils are real dilated. He is not on any medication or drugs. I say this because this is always the first question that is asked. He is 27 years old and has had migraines since he was about 5. His migraines come in waves and he is unable to do anything due to their severity. He has been on SSDI for a few years due to the severity of the headaches. He also had a heart attack 18 months ago induced by a shot of Imatrex. The only medication for rescue he can take that helps is morphine and non of the drs, he has seen will write a Rx for the pills. He is a kind, intelligent, active man who is just disabled by these headaches. What causes the dilation of the eyes. I have also read about a clinical trails research where they are fixing tiny holes in the heart with some success at stopping migraines. After an Echocardiogram he was told he has 16 holes in his heart. What should we do ?
I am not a doctor and I want to wait until one responds first because of the seriousness of this case. And I know this statement may not be popular but did your son contact a lawyer after having the shot of Imitrex? My personal thought is that he should. Some of the ER docs may not understand the impact of Imitrex on the heart but they should. I'm sorry it is the first rescue medication they go to regardless of age etc.. "This has just been my experience" The drug company has known about the heart implications for years and your son should not have suffered a heart attack because of it. Only my initial thought I am not familiar with this case. God Bless and let's see how the doctor responds.
You need to consult a specialist for your son and get a complete clinical evaluation and investigations done. Have you been to a cardiologist with the ECHO report as yet? That is the first thing that needs to be addressed on a priority basis. Next discuss with him about the symptoms your son is having and whether he could be having those because of his heart condition. Ask the cardiologist whether you also need to see a neurologist for your son. Do schedule an appointment at the earliest. Goodluck.
I experinece regular migraines and have noticed that when I am migraine-y my pupils tends to become quite dialated. I don't have a heart condition or anything, so my best guess is that the dialation of my pupils are what cause the migraines (maybe light sensitivity?). I went to to the doctor about it but he told me it was just birth control, even though I haven't been on it in 2 monthes...... If you find anything out about the connection between dialated pupils and migraines I'd love to hear about it. ***@****
I had my first migraine about six weeks ago (it was AWFUL). Since then, I have noticed on (approx.) 4 different occasions that I feel 'off' and my pupils become extremly dilated- light sensitive, a little dizzy, etc. I went to the eye doctor and they said everything was great. I have been on birth control for the last three years but this is the first time I'm having this problem- could it be the birth control- even though the medication has not changed? I have not made any changes in my diet and I have never done drugs or drank excessively. If anyone can help me- that would be great. My eye doctor said I should have scans done.
I'm not writing as a health professional, but have they tried topamax or depakote? Although they're seizure medications, when taken in very small doses they relieve migraines. They're not sure why. I think these drugs aren't suggested by Drs because in large doses they can affect the liver. I was prescribed first depakote then topamax for migraine after cataract surgery caused severe constant migraine.It was a miracle drug for me. I've taken it now for several years and my liver is unaffected. I did see a neurologist first for a proper diagnosis.
My daughter has suffered with daily migraines for about one year and a half.. I have tried the Ear Nose and throat specialist because doctors originally thought the headaches were sinus related. Then to the Neurologist , who then just prescribed medicines that would make her sick with the side effects. I then tried a naturopathy Dr. and she found that my daughter was allergic to light... i too had noticed the dilated pupils and the light sensitivity... Well my daughter wore the dark glasses everywhere.. I did some research on fluorescents lights and found there was a connection with migraine headaches and the flickering of the lights.... To my surprise I had a house full of the new so called energy efficient bulbs that they are trying to push on everybody. I found out that the bulbs are called Compact fluorescent bulbs.... I did not turn any of these on for one day and she did not get a headache. Sad to say that the schools, work and businesses are full with these lights. The Naturopathy doctor did a NAET treatment which is a reversible allergy treatment so she will not be allergic to these type of lights that are now everywhere and are not going anywhere because now they are saying how efficient they are. There is talk about banning the incandescent lights.. I guess we are going to have to buy the LED which are more expensive . We just did the treatment this morning and she is to be away from this type of light for 25 hrs. after treatment. I only hope this helps out... I too am desperate to find some type of answer.. but I think we are on to something here... with the dilation of the eyes and the florescent lights... Try typing in the search engine fluorescent lighting and migraine headaches... there is a lot on this topic..
I stumbled upon these forums awhile ago & although inactive for a while I thought I would share incase there's someone else who this may help.
Last year I suffered the worst migraine I have ever had in my life, with all the symptoms, including the week pre-migraine of feeling down like unmotivated & neutral toward anything. I then had flashing curved black/white light streaks in my vision of my left eye (just 2 arched lines diagonal to each other top left corner & bottom right), I was at the shop at the time under fluro lights. I felt quite off like uncoordinated almost to the point where I walked out, but it stopped in about 1-2mins. 2 days after I had a slight what felt like a headache all day, evening came & I ate thinking the headache was from not eating enough that day.. Oh how wrong I was, before the last few mouthfuls my headache turned into a full blown migraine in my right temple, sensitivity to lights/sounds & smells, I popped a nurofen while bawling my eyes out from the pain, I threw up everyhing within 20mins, & had hot/cold sweats. Barely able to do anything as anyone who gets them knows how disabling migraines are. Anyway, 2days after that I felt my eye go through a sensation & the flashing arches appeared, being at home I looked in the mirror to my shock my left pupil had become large & like a teardrop/tadpole shape! I went to ER who put it down to that severe migraine I had days earlier. Ever since this my left pupil with dilate into a big cateye oval shape when it wants to, lasting anywhere from 10secs - 2mins. I did find this phenomenon in a neurological book also. So I hope this helps somebody. I also have had an MRI with no findings, & cardio tests with no findings either. I also have insomnia & a constant pulsating in the back of my head. When all of this started I also had a couple of days of dizziness to the point it was nauseating.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.